Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A modified Butcher formula for integration of stiff systems of ordinary differential equations

Author: H. Nosrati
Journal: Math. Comp. 27 (1973), 267-272
MSC: Primary 65L05
MathSciNet review: 0329265
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An A-stable one-step integration formula, called the modified Butcher (MB), is presented and is shown to have an order of accuracy $ p = 3$, when the differential system is linear, and $ p = 2$ otherwise. A method for evaluating the local truncation error of the formula is also suggested. Finally, the main features of this formula, vis-a-vis the trapezoidal, are compared.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

Keywords: Stiff system of ordinary differential equations, A-stability, Newton-Raphson iterations, Butcher's implicit Runge-Kutta process
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society